Alert archive / California / Flash Flood Warnings in 2015
Flash Flood Warning 5, NWS Reno, NV
NWS Reno, NV issued this flash flood warning at Jul 1, 2015, 3:17 PM PDT for Alpine County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2015, 3:17 PM PDT (22:17 UTC)
- Expired
- Jul 1, 2015, 6:15 PM PDT
- In force
- 3 hr
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Alpine County, CA
The radar
The Reno radar (KRGX), 118 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 59 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2475 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
625
WGUS55 KREV 012217
FFWREV
CAC003-020115-
/O.NEW.KREV.FF.W.0005.150701T2217Z-150702T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RENO NV
317 PM PDT WED JUL 1 2015
THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ALPINE COUNTY IN NORTHERN CALIFORNIA...
* UNTIL 615 PM PDT
* AT 314 PM PDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS OCCURRING OR
EXPECTED TO BEGIN SHORTLY. EXCESSIVE RAINFALL OVER THE WASHINGTON
FIRE BURN SCAR WILL RESULT IN DEBRIS FLOWS THAT COULD IMPACT
HIGHWAYS 89 AND 4. THE DEBRIS FLOW CAN CONSIST OF
ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS.
* STRONG WINDS IN EXCESS OF 60 MPH AND HAIL UP TO ONE HALF OF AN
INCH WILL ALSO OCCUR WITH THIS STORM.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ALPINE VILLAGE...GROVER HOT SPRINGS...MESA VISTA...WOODFORDS...
INDIAN CREEK CAMPGROUND...JUNCTION CA 89 AND CA 4...MARKLEEVILLE...
INDIAN CREEK RESERVOIR...PAYNESVILLE...TURTLE ROCK CAMPGROUND AND
ALPINE COUNTY AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING AND DEBRIS FLOWS NEAR RECENTLY BURNED AREAS ARE
EXTREMELY DANGEROUS AND CAN DESTROY STRUCTURES AND WASH OUT BRIDGES
AND ROADS. DEBRIS FLOWS OFTEN CONTAIN MASSIVE BOULDERS...BURNED
TREES...AND LARGE AMOUNTS OF SEDIMENT AND ASH MOVING AT HIGH RATES
OF SPEED. PEOPLE LIVING BELOW BURNED AREAS SHOULD TAKE IMMEDIATE
ACTION TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3878 11969 3873 11962 3859 11963 3859 11980
3871 11993 3885 11980
$$
MB3 follow-up statements
586
WGUS75 KREV 012321
FFSREV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
421 PM PDT WED JUL 1 2015
CAC003-020115-
/O.CON.KREV.FF.W.0005.000000T0000Z-150702T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALPINE CA-
421 PM PDT WED JUL 1 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM PDT FOR
ALPINE COUNTY...
AT 417 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A MUD SLIDE ACROSS
HIGHWAY 4 EAST OF MARKLEEVILLE ON HIGHWAY 4. HIGHWAY 4 IS CURRENTLY
IMPASSABLE...STAY OUT OF THIS AREA. FLASH FLOODING IS ALREADY
OCCURRING.
EXCESSIVE RAINFALL OVER THE WASHINGTON FIRE BURN SCAR WILL RESULT IN
DEBRIS FLOW MOVING THROUGH THE EAST FORK OF THE CARSON RIVER NEAR
MARKLEEVILLE. THE DEBRIS FLOW CAN CONSIST OF ROCK...MUD...VEGETATION
AND OTHER LOOSE MATERIALS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ALPINE VILLAGE...GROVER HOT SPRINGS...MESA VISTA...WOODFORDS...INDIAN
CREEK CAMPGROUND...JUNCTION CA 89 AND CA 4...MARKLEEVILLE...INDIAN
CREEK RESERVOIR...PAYNESVILLE...TURTLE ROCK CAMPGROUND AND ALPINE
COUNTY AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A VERY DANGEROUS SITUATION! RUNOFF WILL QUICKLY FLOOD LOW
LYING AREAS...STREETS...STREAMS...CREEKS...AND RIVERS. ROADWAYS WILL
BE CLOSED DUE TO THE HEAVY RAINFALL AND TRAVEL IS NOT RECOMMENDED.
FLASH FLOODING AND DEBRIS FLOWS NEAR RECENTLY BURNED AREAS ARE
EXTREMELY DANGEROUS AND CAN DESTROY STRUCTURES AND WASH OUT BRIDGES
AND ROADS. DEBRIS FLOWS OFTEN CONTAIN MASSIVE BOULDERS...BURNED
TREES...AND LARGE AMOUNTS OF SEDIMENT AND ASH MOVING AT HIGH RATES OF
SPEED. PEOPLE LIVING BELOW BURNED AREAS SHOULD TAKE IMMEDIATE ACTION
TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3878 11969 3873 11962 3859 11963 3859 11979
3871 11993 3885 11980
$$
MB311
WGUS75 KREV 020020
FFSREV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
520 PM PDT WED JUL 1 2015
CAC003-020115-
/O.CON.KREV.FF.W.0005.000000T0000Z-150702T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALPINE CA-
520 PM PDT WED JUL 1 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM PDT FOR
ALPINE COUNTY...
AT 516 PM PDT...ANOTHER ROUND OF HEAVY RAIN IS MOVING OVER THE
WARNED AREA WHICH MAY RESULT IN ADDITIONAL MUD SLIDES OR DEBRIS
FLOWS. STAY AWAY FROM THIS AREA AS FLASH FLOODING HAS ALREADY
OCCURRED.
*THERE ARE REPORTS THAT ADDITIONAL MUD AND ROCK SLIDES HAVE OCCURRED
ACROSS HIGHWAY 89.
*EXCESSIVE RAINFALL OVER THE WARNED AREA WILL CAUSE MUD SLIDES NEAR
STEEP TERRAIN. THE MUD SLIDE CAN CONSIST OF
ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ALPINE VILLAGE...GROVER HOT SPRINGS...MESA VISTA...WOODFORDS...INDIAN
CREEK CAMPGROUND...JUNCTION CA 89 AND CA 4...MARKLEEVILLE...INDIAN
CREEK RESERVOIR...PAYNESVILLE...TURTLE ROCK CAMPGROUND AND ALPINE
COUNTY AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A VERY DANGEROUS SITUATION! RUNOFF WILL QUICKLY FLOOD LOW
LYING AREAS...STREETS...STREAMS...CREEKS...AND RIVERS. HIGHWAY 4 AND
89 WILL LIKELY BE CLOSED DUE TO THE HEAVY RAINFALL AND TRAVEL IS NOT
RECOMMENDED.
FLASH FLOODING AND DEBRIS FLOWS NEAR RECENTLY BURNED AREAS ARE
EXTREMELY DANGEROUS AND CAN DESTROY STRUCTURES AND WASH OUT BRIDGES
AND ROADS. DEBRIS FLOWS OFTEN CONTAIN MASSIVE BOULDERS...BURNED
TREES...AND LARGE AMOUNTS OF SEDIMENT AND ASH MOVING AT HIGH RATES OF
SPEED. PEOPLE LIVING BELOW BURNED AREAS SHOULD TAKE IMMEDIATE ACTION
TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3878 11969 3873 11962 3859 11963 3859 11979
3871 11993 3885 11980
$$
MB942
WGUS75 KREV 020107
FFSREV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
607 PM PDT WED JUL 1 2015
CAC003-020115-
/O.EXP.KREV.FF.W.0005.000000T0000Z-150702T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALPINE CA-
607 PM PDT WED JUL 1 2015
...THE FLASH FLOOD WARNING FOR ALPINE COUNTY WILL EXPIRE AT 615 PM
PDT...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO
POSE A THREAT. HOWEVER...DEBRIS FLOWS AND MUD SLIDES ARE POSSIBLE
HOURS AFTER FLASH FLOODING HAS OCCURRED. EXTRA CAUTION IS REQUIRED
ESPECIALLY WHEN DRIVING THROUGH A PREVIOUSLY FLOODED AREA AT NIGHT.
BOULDERS...MUD...AND OTHER DEBRIS MAY BE COVERING THE ROADWAY POSING
A SIGNIFICANT HAZARD TO TRAVELERS. IF POSSIBLE...WAIT UNTIL TOMORROW
TO DRIVE THROUGH THIS AREA.
LAT...LON 3878 11969 3873 11962 3859 11963 3859 11979
3871 11993 3885 11980
$$
MBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 2:58 PM PDT, 19 minutes earlier.
Area forecast discussion, Jul 1, 2:58 PM PDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 258 PM PDT WED JUL 1 2015 .SYNOPSIS... HOT TEMPERATURES WILL CONTINUE THROUGH FRIDAY, FOLLOWED BY SOME COOLING TO NEAR NORMAL THIS WEEKEND INTO NEXT WEEK AS RIDGE OVER THE GREAT BASIN WEAKENS. ABUNDANT MOISTURE ACROSS THE REGION WILL BRING A CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING THROUGH THE 4TH OF JULY WEEKEND. LOCAL FLASH FLOODING AND GUSTY OUTFLOW WINDS WILL REMAIN THE PRIMARY THREATS WITH THESE STORMS. && .SHORT TERM... SATELLITE LOOP SHOWS A VORTICITY CENTER MOVING WEST ACROSS THE SAN JOAQUIN VALLEY. EXTENSIVE HIGH CLOUDS AND WEAKER FORCING ACROSS THE REMAINDER OF THE SIERRA AND FAR WESTERN NV DELAYED THE FORMATION OF THE FIRST CELLS UNTIL AFTER 2 PM. SHORT TERM GUIDANCE STILL INDICATES THUNDERSTORMS INCREASING AFTER 3 PM, INITIALLY FAVORING ALPINE AND NORTHERN MONO COUNTIES THEN BUILDING EAST ACROSS PARTS OF WESTERN NV MAINLY SOUTH OF HIGHWAY 50 THROUGH LATE AFTERNOON AND EARLY EVENING. FOR AREAS NORTH OF HIGHWAY 50, COVERAGE IS LIKELY TO BE MORE SPARSE, BUT THERE COULD BE SOME INCREASED ACTIVITY BETWEEN 5 AND 8 PM DUE TO INCREASED LOW LEVEL CONVERGENCE FROM A DEVELOPING LEE SIDE ZEPHYR, AND OUTFLOWS FROM THE FIRST ROUND OF CELLS SOUTH OF HIGHWAY 50. AS HAS BEEN THE CASE FOR THE PAST FEW DAYS, LOCALLY HEAVY RAINFALL AND OUTFLOW GUSTS UP TO 50 MPH ARE THE MAIN THREATS, BUT THE PROBABILITY IS LOW FOR HEAVY RAIN TO HIT THE SAME AREAS THAT RECEIVED FLOODING YESTERDAY. DURING THE OVERNIGHT HOURS, MOST ACTIVITY SHOULD DIMINISH BUT ISOLATED SHOWERS MAY REDEVELOP IN SOUTHERN MINERAL AND MONO COUNTIES AS DEEPER MOISTURE MOVES IN FROM THE EAST. FOR THURSDAY, THE DEEPER MOISTURE IS EXPECTED TO SPREAD NORTHWARD ACROSS MOST OF EASTERN CA-WESTERN NV. MODEL SOUNDINGS INCREASE PRECIPITABLE WATER VALUES TO BETWEEN 1.0 AND 1.25 INCH, SO THE POTENTIAL FOR LOCALLY HEAVY RAINFALL WILL CONTINUE WITH INITIAL CONVECTION LIKELY TO BEGIN A FEW HOURS EARLIER IN THE DAY, POSSIBLY AS EARLY AS 10-11 AM FOR PARTS OF THE EASTERN SIERRA. HOWEVER, THE INCREASED MOISTURE AND EARLIER ONSET MAY ALSO LEAD TO MORE WIDESPREAD CLOUD COVER, LIMITING THUNDERSTORM DEVELOPMENT AND RAINFALL INTENSITY. BECAUSE OF THIS UNCERTAINTY, WE ARE NOT PLANNING ON ISSUING A FLASH FLOOD WATCH BUT AREAS THAT ARE MORE PRONE TO FLOODING DUE TO RECENT HEAVY RAIN, STEEP TERRAIN OR WILDFIRE BURN SCARS SHOULD BE ON THE LOOKOUT FOR FLOOD POTENTIAL IF HEAVIER CELLS DEVELOP. FOR THURSDAY NIGHT AND FRIDAY, SOME CLEARING AND SUBSIDENCE IS INDICATED TO SPREAD NORTH ACROSS THE REGION AFTER THE EVENING THUNDERSTORM ACTIVITY WINDS DOWN. THIS CLEARING SHOULD ALLOW FOR AFTERNOON CONVECTION TO FIRE UP AGAIN ALONG THE SIERRA AND SPREAD INTO WESTERN NV DURING THE AFTERNOON AND EVENING. FORCING APPEARS LIMITED WITH SOME CAPPING TO OVERCOME, SO THE FIRST STORMS SHOULD HOLD OFF UNTIL EARLY AFTERNOON. ABOVE NORMAL TEMPERATURES WILL CONTINUE THURSDAY AND FRIDAY WITH LOWER VALLEYS OF WEST CENTRAL NV POSSIBLY REACHING 105 DEGREES AGAIN ON THURSDAY WHERE THE HEAT ADVISORY WILL REMAIN IN EFFECT. THICKER CLOUD COVER MAY LIMIT HEATING A BIT, MAINLY IN AREAS SOUTH OF HIGHWAY 50. THE MOIST AIR MASS WITH AREAS OF MID-HIGH LEVEL CLOUDS WILL KEEP OVERNIGHT LOWS WELL ABOVE AVERAGE FOR THE NEXT FEW NIGHTS, GENERALLY FROM MID 60S TO LOWER 70S IN MOST LOWER ELEVATIONS. MJD .LONG TERM...SATURDAY THROUGH WEDNESDAY... NO MAJOR SHIFTS IN THE THINKING FOR THE EXTENDED FORECAST. THERE WILL BE TWO MODES IN THIS PERIOD. THE FIRST OVER THE HOLIDAY WEEKEND WILL BE WETTER WITH MORE WIDESPREAD THUNDERSTORM CHANCES WHILE THE SECOND WILL BE DRIER AND TRENDING COOLER BACK TOWARD SEASONAL AVERAGES. 4TH OF JULY AND SUNDAY...HIGH PRESSURE CONTINUES TO WRAP MOISTURE AROUND ITS WESTERN PERIPHERY INTO THE SIERRA AND NORTHWESTERN NEVADA. AS A RESULT, PWATS REMAIN ELEVATED WITH CHANCES OF THUNDERSTORMS BOTH DAYS. GFS/EC/NAM ALL SHOW A WAVE MOVING THROUGH THE PATTERN WITH WILL LIKELY ENHANCE THUNDERSTORM ACTIVITY. ALSO, THERE WILL LIKELY BE SOME POTENTIAL FOR ENHANCED ACTIVITY ALONG A MODERATE ZEPHYR THAT IS EXPECTED TO FORM. STORM MOTIONS WILL BE RATHER SLOW RESULTING IN THE POTENTIAL FOR MORE FLASH FLOODING WHICH IS THE BIGGEST THREAT THIS WEEKEND. THOSE WITH HOLIDAY PLANS OUTDOORS WILL WANT TO PAY ATTENTION TO WARNING PRODUCTS AS THE SITUATION MAY CHANGE RAPIDLY. LIGHTNING WILL ALSO BE A THREAT TO THOSE OUTDOORS AND ON AREA LAKES. EARLY NEXT WEEK...CONDITIONS BECOME DRIER AS HIGH PRESSURE SHIFTS EASTWARD AND FLOW BECOMES MORE SOUTHWESTERLY. STILL, THERE IS AMPLE RESIDUAL MOISTURE SO A MENTION OF AFTERNOON THUNDERSTORMS FROM MONDAY AND TUESDAY IS WARRANTED. DRY AIR REALLY WORKS IN BY WEDNESDAY WITH WESTERLY FLOW INCREASING ALOFT. BOYD && .AVIATION... VFR CONDITIONS EXPECTED OUTSIDE OF TSRA TODAY. BEST CHANCES FOR TSRA WILL REMAIN SOUTH OF I-80 TODAY THRU 04Z. CHANCE FOR IMPACT 40 PCT AT KMMH...30 PCT AT KTRK/KTVL/KRNO/KCXP/KNFL AND LESS THAN 20 PCT ELSEWHERE. MAIN THREATS WILL BE OUTFLOW WIND GUSTS TO 45 KTS...SMALL HAIL AND TORRENTIAL RAINS. WINDS WILL REMAIN LIGHT OUTSIDE OF STORMS. SIMILAR CONDITIONS POSSIBLE THURSDAY WITH BETTER CHANCES FOR STORMS FRI-SUN DEPENDING ON DAYTIME CLOUD COVER. WALLMANN/BOYD && .REV WATCHES/WARNINGS/ADVISORIES... NV...HEAT ADVISORY UNTIL 8 PM PDT THURSDAY NVZ004. CA...NONE. && FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
In the hours before
Special weather statement, Jul 1, 2:19 PM PDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 219 PM PDT WED JUL 1 2015 CAZ073-012200- MONO CA- 219 PM PDT WED JUL 1 2015 ...THUNDERSTORM WITH MODERATE TO HEAVY RAIN TO IMPACT HWY 395 SOUTH OF LEE VINING... AT 216 PM PDT...DOPPLER RADAR WAS TRACKING A THUNDERSTORM 8 MILES SOUTHEAST OF LEE VINING...OR 7 MILES NORTH OF CRESTVIEW...MOVING NORTHWEST AT 15 MPH. MODERATE TO HEAVY RAIN AND WINDS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MONO LAKE...LEE VINING...CRESTVIEW...LEE VINING CAMPGROUNDS... JUNCTION U.S 395 AND CA 158 S (JUNE LAKE JUNCTION)...ASPEN CAMPGROUND...LUNDY CANYON CAMPGROUND...LEE VINING AIRPORT...JUNCTIONS U.S 395 AND CA 158 N-CA 120 E AND JUNCTION U.S 395 AND CA 167. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL AFFECT TRAVELERS ON HIGHWAY 395 NEAR LEE VINING. DRIVERS SHOULD EXPECT STRONG GUSTY CROSS WINDS...WITH RAPID VISIBILITY REDUCTIONS. HEAVY RAINFALL WILL RESULT IN PONDING OF WATER. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR HEADLIGHTS. && LAT...LON 3786 11883 3774 11899 3797 11931 3812 11912 TIME...MOT...LOC 2116Z 133DEG 19KT 3786 11898 MB
Special weather statement, Jul 1, 2:49 PM PDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
249 PM PDT WED JUL 1 2015
CAZ072-073-012230-
GREATER LAKE TAHOE AREA CA-MONO CA-
249 PM PDT WED JUL 1 2015
...STRONG THUNDERSTORM NEAR SONORA PASS...
AT 247 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SONORA PASS...MOVING NORTH AT 10 MPH.
VERY HEAVY RAIN...SMALL HAIL...AND WINDS IN EXCESS OF 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SONORA PASS AND LEAVITT MEADOWS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL AFFECT TRAVELERS ON SONORA PASS. DRIVERS SHOULD
EXPECT STRONG GUSTY CROSS WINDS...WITH RAPID VISIBILITY REDUCTIONS.
HEAVY RAINFALL WILL RESULT IN PONDING OF WATER. SLOW DOWN WHEN
ENCOUNTERING HEAVY RAIN AND TURN ON YOUR HEADLIGHTS.
&&
LAT...LON 3823 11963 3824 11961 3829 11965 3832 11965
3841 11967 3844 11967 3844 11952 3820 11951
3820 11963
TIME...MOT...LOC 2147Z 179DEG 9KT 3828 11963
MBSpecial weather statement, Jul 1, 3:06 PM PDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
306 PM PDT WED JUL 1 2015
CAZ072-073-012300-
GREATER LAKE TAHOE AREA CA-MONO CA-
306 PM PDT WED JUL 1 2015
...THUNDERSTORMS WITH HEAVY RAIN AND STRONG OUTFLOW WINDS
DEVELOPING NEAR MARKLEEVILLE...
AT 303 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ALPINE VILLAGE
TO 6 MILES EAST OF EBBETTS PASS. THESE STORMS WERE NEARLY STATIONARY.
THESE STORMS ARE LIKELY PRODUCING TORRENTIAL RAINFALL WITH RAINFALL
RATES IN EXCESS OF 1 INCH PER HOUR AND WIND GUSTS UP TO 50 MPH.
THESE STORMS ARE NEAR THE WASHINGTON FIRE BURN AREA AND COULD MOVE
OVER THE BURN SCAR BEFORE 4 PM. SHOULD THAT HAPPEN, IT WOULD LIKELY
RESULT IN FLASH FLOODING AND DEBRIS FLOWS.
LOCATIONS IMPACTED INCLUDE... ALPINE VILLAGE...GROVER HOT
SPRINGS...WOODFORDS...INDIAN CREEK CAMPGROUND...LUTHER
PASS...JUNCTION CA 89 AND CA 4... MARKLEEVILLE...HOPE
VALLEY...INDIAN CREEK RESERVOIR...PAYNESVILLE... MONITOR PASS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS OCCURRING WITH THESE STORMS ALONG HIGHWAYS 89, 88,
AND 4. EXPECT PONDING OF WATER ON ROADWAYS. IN AREAS OF STEEP
TERRAIN...MINOR ROCK SLIDES ARE POSSIBLE. DRIVERS SHOULD SLOW DOWN
AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3845 11968 3856 11982 3877 11997 3890 11999
3878 11972 3867 11960 3847 11956
TIME...MOT...LOC 2203Z 083DEG 2KT 3874 11977 3854 11968
CSThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 2:19 PM PDT | Special Weather Statement | REV | Mono | 41 min |
| Jul 1, 2:49 PM PDT | Special Weather Statement | REV | Alpine | 41 min |
| Jul 1, 3:06 PM PDT | Special Weather Statement | REV | Alpine | 54 min |
| Jul 1, 3:46 PM PDT | Special Weather Statement | REV | Mono | 44 min |
| Jul 1, 4:19 PM PDT | Severe Thunderstorm Warning | REV | Alpine, Mono | 41 min |
Nearby
Flash Flood Warnings in California, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.